IDEAS home Printed from
MyIDEAS: Log in (now much improved!) to save this article

Fractal structure in the Chinese yuan/US dollar rate

Listed author(s):
  • Sergio Da Silva


    (Department of Economics, Federal University of Rio Grande Do Sul, Brazil)

  • Annibal Figueiredo


    (Department of Physics, University of Brasilia)

  • Iram Gleria


    (Department of Physics, Federal University of Alagoas)

  • Raul Matsushita


    (Department of Statistics, University of Brasilia)

Price changes of the Chinese yuan/US dollar rate are found to display a Sierpinski triangle in an Iterative Function System clumpiness test. This fractal structure commonly emerges in “the chaos game”, where randomness coexists with deterministic rules. We show that a threshold model with four states, two deterministic and two stochastic is able to replicate the properties of the yuan/dollar returns in general, and the Sierpinski triangle in particular.

If you experience problems downloading a file, check if you have the proper application to view it first. In case of further problems read the IDEAS help page. Note that these files are not on the IDEAS site. Please be patient as the files may be large.

File URL:
Download Restriction: no

Article provided by AccessEcon in its journal Economics Bulletin.

Volume (Year): 7 (2003)
Issue (Month): 2 ()
Pages: 1-13

in new window

Handle: RePEc:ebl:ecbull:eb-02g00001
Contact details of provider:

No references listed on IDEAS
You can help add them by filling out this form.

This item is not listed on Wikipedia, on a reading list or among the top items on IDEAS.

When requesting a correction, please mention this item's handle: RePEc:ebl:ecbull:eb-02g00001. See general information about how to correct material in RePEc.

For technical questions regarding this item, or to correct its authors, title, abstract, bibliographic or download information, contact: (John P. Conley)

If you have authored this item and are not yet registered with RePEc, we encourage you to do it here. This allows to link your profile to this item. It also allows you to accept potential citations to this item that we are uncertain about.

If references are entirely missing, you can add them using this form.

If the full references list an item that is present in RePEc, but the system did not link to it, you can help with this form.

If you know of missing items citing this one, you can help us creating those links by adding the relevant references in the same way as above, for each refering item. If you are a registered author of this item, you may also want to check the "citations" tab in your profile, as there may be some citations waiting for confirmation.

Please note that corrections may take a couple of weeks to filter through the various RePEc services.

This information is provided to you by IDEAS at the Research Division of the Federal Reserve Bank of St. Louis using RePEc data.